advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Eagan, Minnesota, USA:

A 57 year old female, not on any diabetes medication, has had severe night sweats every night for 120 days, her blood sugar 30 day average is 130 mg/dl [7.2 mmol/L] and never goes over 185 mg/dl [10.3 mmol/L]. Her dopamine is high and other 24 hour urine tests are normal. It was thought her steroid inhalers for asthma were causing this, so they have been discontinued with no effect. Her blood sugar has been tested during these episodes, and it is not low. She is following a strict diet, has lost lots of weight, and started hormone replacement therapy 90 days ago, all having no effect on sweating. Two days ago, on day three of her cycle, she had one night of no sweats, but they have returned, and she is getting exhausted due to the disturbed sleep.. She has had an MRI and a CAT scan that are normal. Her endocrinologist is baffled, and says it must be just a symptom of diabetes.

Answer:

The cause for these symptoms is not clear to me either. Since these symptoms could be from other issues besides diabetes or an endocrine disorder, I would suggest this woman speak with her physician. If there is a problem making the diagnosis, she should ask for a referral for another opinion.

JTL

DTQ-20011009015255
Original posting 13 Oct 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.